MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EFLEX ABLATOR PROBE INTEGRATED CABLE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

SMITH & NEPHEW, INC. EFLEX ABLATOR PROBE INTEGRATED CABLE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 72200683
Medical Device Problem Codes Failure to Deliver Energy (1211); Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a hip arthroscopy surgery, the e flex ablator was not as aggressive as it once was.Additionally, the flex ablator left behind a black residue on the tissue/labrum after use.It was described as a black "grease" type residue.The device did not flake into any debris.The procedure was successfully completed with a delay of 1 minute using a smith and nephew back up device.No further complications were reported.
 
Additional Manufacturer Narrative
H10: h3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A clinical review states that while using the e flex ablator a black residue was left behind.It was communicated via e-mail that there were multiple problems with the same wand.It was also noted that, ¿no flakes from the device itself were left in the patient¿ and ¿the product was thrown out in the hustle of turnover.It will not be returning.¿ based on the limited information provided, the definitive clinical root cause of the reported adverse event cannot be determined.According to case details, the procedure was completed using a back-up device.No patient injuries or adverse consequences were reported.According to case details, the procedure was completed using a back-up device.No patient injuries or adverse consequences were reported.Since no patient injuries are being reported no further clinical/medical assessment is warranted at this time.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.

Brand Name
EFLEX ABLATOR PROBE INTEGRATED CABLE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer (Section G)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18455531
Report Number3003604053-2024-00002
Device Sequence Number16919265
Product Code GEI
UDI-Device Identifier03596010601421
UDI-Public03596010601421
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K202006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue Number72200683
Device Lot Number7928507
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2023
Supplement Date Received by Manufacturer03/16/2024
Initial Report FDA Received Date01/05/2024
Supplement Report FDA Received Date03/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown